Alert archive / Puerto Rico / Small Craft Advisories in 2022

Small Craft Advisory 2, NWS JSJ

January 7, 2022

NWS JSJ issued this small craft advisory at Jan 7, 2022, 2:00 PM CST. It took effect at Jan 9, 2022, 12:00 AM CST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2022, 2:00 PM CST (20:00 UTC)
In effect from
Jan 9, 2022, 12:00 AM CST
Expired
Jan 10, 2022, 6:00 PM CST
In force
42 hr
Issued by
NWS JSJ

The text

As transmitted.

922 
WHCA72 TJSJ 072000
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
400 PM AST Fri Jan 7 2022

AMZ710-080400-
/O.NEW.TJSJ.SC.Y.0002.220109T0600Z-220110T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
400 PM AST Fri Jan 7 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 2 PM AST
MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 7 feet expected.

* WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 
  19.5N.

* WHEN...From 2 AM Sunday to 2 PM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
12 follow-up statements
420 
WHCA72 TJSJ 080053
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
853 PM AST Fri Jan 7 2022

AMZ710-080900-
/O.CON.TJSJ.SC.Y.0002.220109T0600Z-220110T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
853 PM AST Fri Jan 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO
2 PM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 7 feet expected.

* WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 
  19.5N.

* WHEN...From 2 AM Sunday to 2 PM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
927 
WHCA72 TJSJ 080848
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
448 AM AST Sat Jan 8 2022

AMZ710-081700-
/O.EXT.TJSJ.SC.Y.0002.220109T0600Z-220111T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
448 AM AST Sat Jan 8 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM SUNDAY TO 8 PM
AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 5 
  to 7 feet expected.

* WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 
  19.5N.

* WHEN...From 2 AM Sunday to 8 PM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
943 
WHCA72 TJSJ 081357
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
957 AM AST Sat Jan 8 2022

AMZ722-732-082200-
/O.EXB.TJSJ.SC.Y.0002.220109T1200Z-220110T0600Z/
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
957 AM AST Sat Jan 8 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 2 AM AST
MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Anegada Passage Southward to 17N and Caribbean Waters 
  of Puerto Rico from 10 NM to 17N.

* WHEN...From 8 AM Sunday to 2 AM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ710-082200-
/O.CON.TJSJ.SC.Y.0002.220109T0600Z-220111T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
957 AM AST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO
8 PM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 
  19.5N.

* WHEN...From 2 AM Sunday to 8 PM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
533 
WHCA72 TJSJ 082009
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
409 PM AST Sat Jan 8 2022

AMZ710-090415-
/O.CON.TJSJ.SC.Y.0002.220109T0600Z-220111T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
409 PM AST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO
8 PM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 
  19.5N.

* WHEN...From 2 AM Sunday to 8 PM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ722-732-090415-
/O.CON.TJSJ.SC.Y.0002.220109T1200Z-220110T0600Z/
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
409 PM AST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO
2 AM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Anegada Passage Southward to 17N and Caribbean Waters 
  of Puerto Rico from 10 NM to 17N.

* WHEN...From 8 AM Sunday to 2 AM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
225 
WHCA72 TJSJ 090116
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
916 PM AST Sat Jan 8 2022

AMZ710-090930-
/O.CON.TJSJ.SC.Y.0002.220109T0600Z-220111T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
916 PM AST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO
8 PM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 
  19.5N.

* WHEN...From 2 AM Sunday to 8 PM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ722-732-090930-
/O.CON.TJSJ.SC.Y.0002.220109T1200Z-220110T0600Z/
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
916 PM AST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO
2 AM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Anegada Passage Southward to 17N and Caribbean Waters 
  of Puerto Rico from 10 NM to 17N.

* WHEN...From 8 AM Sunday to 2 AM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
566 
WHCA72 TJSJ 090827
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
427 AM AST Sun Jan 9 2022

AMZ710-091630-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-220111T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
427 AM AST Sun Jan 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 
  19.5N.

* WHEN...Through 8 PM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ722-732-091630-
/O.CON.TJSJ.SC.Y.0002.220109T1200Z-220110T0600Z/
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
427 AM AST Sun Jan 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 AM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Anegada Passage Southward to 17N and Caribbean Waters 
  of Puerto Rico from 10 NM to 17N.

* WHEN...From 8 AM today to 2 AM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
282 
WHCA72 TJSJ 091354
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
954 AM AST Sun Jan 9 2022

AMZ722-732-092200-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-220110T0600Z/
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
954 AM AST Sun Jan 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Anegada Passage Southward to 17N and Caribbean Waters 
  of Puerto Rico from 10 NM to 17N.

* WHEN...From 8 AM today to 2 AM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ710-092200-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-220111T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
954 AM AST Sun Jan 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 
  19.5N.

* WHEN...Through 8 PM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
910 
WHCA72 TJSJ 092004
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
404 PM AST Sun Jan 9 2022

AMZ722-732-100415-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-220110T0600Z/
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
404 PM AST Sun Jan 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Anegada Passage Southward to 17N and Caribbean Waters of
  Puerto Rico.

* WHEN...Through 2 AM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ710-100415-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-220111T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
404 PM AST Sun Jan 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Atlantic Waters of Puerto Rico and USVI.

* WHEN...Through 8 PM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
987 
WHCA72 TJSJ 100042
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
842 PM AST Sun Jan 9 2022

AMZ722-732-100600-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-220110T0600Z/
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
842 PM AST Sun Jan 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Anegada Passage Southward to 17N and Caribbean Offshore
  Waters of Puerto Rico and the Virgin Islands.

* WHEN...Through 2 AM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ710-100845-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-220111T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
842 PM AST Sun Jan 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Atlantic Offshore Waters of Puerto Rico and USVI.

* WHEN...Through 8 PM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
476 
WHCA72 TJSJ 100824
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
424 AM AST Mon Jan 10 2022

AMZ710-101630-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-220111T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
424 AM AST Mon Jan 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Atlantic Offshore Waters of Puerto Rico and USVI.

* WHEN...Through 8 PM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
547 
WHCA72 TJSJ 101348
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
948 AM AST Mon Jan 10 2022

AMZ710-102200-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-220111T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
948 AM AST Mon Jan 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Atlantic Offshore Waters of Puerto Rico and USVI.

* WHEN...Through 8 PM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
803 
WHCA72 TJSJ 102008
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
408 PM AST Mon Jan 10 2022

AMZ710-110000-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-220111T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
408 PM AST Mon Jan 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Atlantic Offshore Waters of Puerto Rico and USVI.

* WHEN...Through 8 PM AST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 11:33 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jan 7, 11:33 AM CST, 2 hours 27 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service San Juan PR
133 PM AST Fri Jan 7 2022

.UPDATE...Minor showers continue moving west northwest across
Puerto Rico and some streamers have formed of both Saint Thomas
and Saint Croix. Showers over the Caribbean outer waters are a
little healthier and tops are measured at 14-19 Kft. Drier air
continues to move into Puerto Rico as anticipated so no
significant changes to weather forecast. Temperatures above 1000
feet were adjusted downward with new data from observers.

&&

.AVIATION...VFR conds prevail. Minimal SHRA formation expected in
wrn PR aft 07/17Z. Sfc winds ESE 10-15 kt with some sea breeze
influences diminishing aft 08/00Z. Max winds WSW 25-30 kt btwn
FL405-440.

&&

.MARINE...Seas are coming down over the forecast area. Buoy 41043
are now below 7 feet, but wave direction is still north. We expect
most advisories to come down tonight or early Saturday morning.
Small craft advisories for the local outer Atlantic waters may
return on Sunday.

&&

.PREV DISCUSSION... /issued 510 AM AST Fri Jan 7 2022/

SYNOPSIS...A surface trough moving over the forecast area will
continue to cause cloudiness and shower activity in the morning.
As a result, some ponding of water in roadways and poor drainage
areas is expected. For the late afternoon hours into the evening
hours, a slightly drier airmass will filter into the region and
will result in some cloudy skies with a few showers. For the rest
of the short term period, a variable weather pattern is expected
with patches of moisture filtering into the area. A strong polar
trough is forecast to affect the local area by midweek of the
upcoming week. Choppy marine conditions and hazardous coastal
conditions are expected for the next several days as a long period
northerly swell continues to invade the local waters.

SHORT TERM...Today through Sunday...

Strong surface high pressure across the northeastern Atlantic will
cause easterly winds today across the local area. Another surface
high pressure will enter the western Atlantic on Saturday into
Sunday, tightening the pressure gradient and causing stronger E-NE
winds across the local area. The available moisture will go up and
down through the short term period. A shortwave trough currently
passing through the local area is causing moderate showers across
eastern PR. These showers will continue into the very early morning
hours. The moisture and the shortwave trough will combine with
diurnal heating to cause showers across the northwestern quadrant of
PR this afternoon, but scattered showers will move into eastern PR
as well. The USVI is forecast to observe mainly fair weather today,
but brief isolated showers are forecast this afternoon and evening.
The available moisture will decrease tonight but will increase by
the mid morning hours of Saturday, causing showers to move in from
the east, affecting the USVI first, then the rest of PR during the
day. A decrease in moisture expected late Saturday night, and
increasing again on Sunday. The mid and upper levels are stable with
high pressure, therefore the showers are expected to be relatively
shallow. Also, with the somewhat strong winds, the showers are
expected to move quickly, so that mainly ponding of water would be
the main impact. In terms of temperatures, near normal temperatures
are expected.

LONG TERM...Monday through Saturday...

A typical winter weather pattern will prevail for the first part
of the long term period forecast. At the surface, on Monday into
Wednesday, a surface high pressure moving eastward through the
Atlantic will maintain a trade wind pattern from the east across
the Atlantic, including the forecast area. Embedded in the trade
winds, patches of moisture with precipitable water values above
normal will filter into the region. This increase in moisture
will enhance the typical passing shower activity. Although the
conditions are expected to remain favorable for showers, the
threat for flooding will remain low as stable conditions prevail
due to a sinking mid level ridge.

Global model guidances( GFS and ECMWF) continue to suggest a
deteriorating pattern for late Wednesday into the weekend across
the region. A deep upper polar trough will amplify over the
region, increasing the instability and the divergence aloft.
Meanwhile, at the surface, the wind pattern is expected to be
affected by a low pressure system well to the north of the
forecast area. In response to the aforementioned feature, the wind
will remain variable and gentle to light. This evolving pattern
with plenty of moisture and unfavorable conditions aloft will
enhance the afternoon shower activity. Isolated thunderstorms
along with the shower activity is possible, as the temperatures
at 500 MB fluctuate between -8 and -10 Celsius. After considering
model uncertainty, the confidence in the forecast for the latter
part of the long term forecast is moderate.

AVIATION...
VFR conds expected across the local terminals through
the forecast period. SHRA activity early in the morning will affect
TJPS through around 07/11Z, while brief SHRA could affect TJBQ after
07/09Z with CIGS near FL050-060. Winds will be from the east at
around 10KT early, gusty near SHRA. Prevailing easterly winds after
07/13Z at 10-15KT with sea breeze variations.

MARINE...

A surface high pressure over the northeastern Atlantic will
promote moderate easterly winds between 10 and 15 knots mainly
over the offshore Atlantic and Caribbean waters. This wind flow
in combination with a long-period northerly swell, will result in
choppy to hazardous seas across the Atlantic offshore and
nearshore waters. As a result, there is a Small Craft Advisory in
effect until 2 PM AST this afternoon. Hazardous coastal conditions
will prevail for most of the northern beaches of Puerto Rico and
the U.S. Virgin Islands. As a result, there is a high risk of rip
currents for the north-facing beaches of Puerto Rico and most
beaches of Vieques, Culebra, and all of the U.S. Virgin Islands.
Additionally, breaking waves of 9-11 feet are expected and will
create dangerous swimming and surfing conditions. Therefore, a
High Surface Advisory will be in place for the northwest to the
northeast coast of Puerto Rico and Culebra until 6 PM AST early
the evening. Please refer to the latest Coastal Hazard Message for
more detailed information.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  84  74  84  74 /  30  20  40  40
STT  84  74  85  74 /  30  20  40  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late Saturday night for Culebra-
     Mayaguez and Vicinity-North Central-Northeast-Northwest-San
     Juan and Vicinity-Vieques.

     High Surf Advisory until 6 PM AST this evening for Culebra-North
     Central-Northeast-Northwest-San Juan and Vicinity.

     High Rip Current Risk through late tonight for Southwest.

VI...High Rip Current Risk through late Saturday night for St Croix-
     St.Thomas...St. John...and Adjacent Islands.

AM...Small Craft Advisory until 2 PM AST this afternoon for Atlantic
     Waters of Puerto Rico and USVI from 10 NM to 19.5N-Coastal
     Waters of Northern Puerto Rico out 10 NM.

&&

SHORT TERM...WS
LONG TERM....ICP
PUBLIC DESK...ERG
Hazardous weather outlook, Jan 7, 3:52 AM CST, 10 hours 8 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia en San Juan PR
542 AM AST viernes 7 de enero de 2022

AMZ710>745-PRZ001>013-080100-
San Juan y Vecindad-Noreste-Sureste-Este
Interior-Norte Central-Interior Central-Ponce y Vecindad-Noroeste-
Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra- Vieques-Las
aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe-
542 AM AST viernes 7 de enero de 2022

Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para
Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Oleaje...Se espera oleaje picado de hasta 7 pies a traves de las
aguas expuestas del Atlantico hasta temprano esta tarde. En otras
areas, se espera oleaje de hasta 6 pies.

.Corrientes Marinas...Existe un riesgo alto de corrientes marinas
para las playas expuestas desde el noroeste al noreste de Puerto
Rico. Ademas, para la mayoria de las playas de Vieques y
Culebra.Existe un riesgo moderado en el resto de las playas, excepto
para una pequena porcion al sur central de Puerto Rico. Se esperan
olas rompientes que sobrepasen los 10 pies a traves del norte de
Puerto Rico y Culebra, contribuyendo a las condiciones peligrosas
costeras y de corrientes marinas.

.Dias dos hasta el siete...sabado a jueves

Se espera que las condiciones maritimas continuen picadas a
peligrosas por los proximos dias. Existe un riesgo desde moderado a
alto de corrientes marinas para algunas de las playas locales por
los proximos dias. El viento aumentara el Sabado al domingo,
posiblemente alcanzando los 20 nudos.
.Comunicado sobre informacion reportada por observadores...

No se espera activacion amplia de observadores. Favor de reportar
cualquier informacion sobre corrientes marinas al Servicio Nacional
de Meteorologia en San Juan mientras siguen las indicaciones de las
autoridades locales y estatales.

AMZ715-725-VIZ001-002-080100-
San Tomas, San John e Islas Adyacentes-
Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
542 AM AST viernes 7 de enero de 2022

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Islas Virgenes Estadounidenses y las aguas costeras adyacentes.

.Dia Uno...Hoy y esta noche.

.Oleaje...Se espera oleaje picado y peligroso de hasta 7 pies a
traves de las aguas expuestas del Atlantico hasta temprano esta
tarde. En otras areas, se espera oleaje de hasta 6 pies.

.Corrientes Marinas...Existe un riesgo alto de corrientes marinas
para las playas de San Thomas, playas en el noreste de St. John y la
costa este de Santa Cruz el dia hoy con riesgo alto de
corrientes marinas para la mayoria de las playas esta noche.

.Dias dos hasta el siete...sabado a jueves

Se espera que las condiciones maritimas continuen picadas a
peligrosas por los proximos dias. Existe un riesgo desde moderado a
alto de corrientes marinas para algunas de las playas locales por
los proximos dias. El viento aumentara el Sabado al domingo,
posiblemente alcanzando los 20 nudos.

.Comunicado sobre informacion reportada por observadores...

No se espera activacion amplia de observadores. Favor de reportar
cualquier informacion sobre corrientes marinas al Servicio Nacional
de Meteorologia en San Juan mientras siguen las indicaciones de las
autoridades locales y estatales.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 2:45 PM CSTAreal Flood AdvisoryJSJ86 min

Nearby

Small Craft Advisories in Puerto Rico, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.